MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 30IN 6-0 D/A RB-2; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 30IN 6-0 D/A RB-2; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z149H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device mkm585 batch number, and no non-conformances were identified.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent a pancreatoduodenectomy on (b)(6) 2019 and suture was used.The needle-suture was used for pancreaticojejunostomy by interrupted suturing, but the suture was broken while tying a knot.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 10/30/2019.It was reported breakage suture.One opened box with unopened samples was received for analysis.The complaint sample was not returned for evaluation.The product code is double armed.During the visual inspection of the samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or breakage suture were observed.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, no performance - breakage suture was found and the tested samples met the finished goods requirements.Representative samples returned to support investigation of 2 device issues captured in reports 2210968-2019-87187.Analysis results have been included in follow-up reports for each.

Brand Name
PDSII VIO 30IN 6-0 D/A RB-2
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key9038324
Report Number2210968-2019-87191
Device Sequence Number2516430
Product Code NEW
UDI-Device Identifier10705031060289
UDI-Public10705031060289
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue NumberZ149H
Device Lot NumberMKM585
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2019
Initial Date Received by Manufacturer 08/19/2019
Supplement Date Received by Manufacturer10/03/2019
Initial Report FDA Received Date09/13/2019
Supplement Report FDA Received Date10/30/2019
Patient Sequence Number1